MAUDE Adverse Event Report: PROCEPT BIOROBOTICS CORPORATION AQUABEAM ROBOTIC SYSTEM; FLUID JET REMOVAL SYSTEM

PROCEPT BIOROBOTICS CORPORATION AQUABEAM ROBOTIC SYSTEM; FLUID JET REMOVAL SYSTEM
Catalog Number AB2000
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2025
Type of Reportable Event Malfunction
Event or Problem Description
A male patient underwent aquablation therapy to treat symptomatic benign prostatic hyperplasia (bph).Procept biorobotics corporation was notified of an issue during procedural setup, while the patient was under anesthesia in the operating room, where the aquabeam handpiece experienced jet alignment difficulties.In response, the treating surgeon opted to replace the handpiece with a new one, allowing the procedure to be successfully completed without further complications.The reported event caused a surgical delay of over 20 minutes.There were no adverse health consequences to the patient due to this event.
 
Additional Manufacturer Narrative
Root cause of the reported event has not yet been established.Investigation by manufacturer is currently in process.Submission of this report does not constitute an admission that the manufacturer's product caused or contributed to the event.
 
Additional Manufacturer Narrative
The aquabeam handpiece was not returned for investigation.Three (3) good faith efforts were made by procept to retrieve the aquabeam handpiece and treatment log files without success.A review of the device history record (dhr) for ab2000-e/serial number (b)(6) and aquabeam handpiece/lot number 24c02544 was conducted, which confirmed that there were no non-conformances, failures, discrepancies, or missed steps during the manufacturing process that could be related to the reported failure.The review indicated that the device met all design and manufacturing specifications when released for distribution.The current instruction for use sj-ifu0101-00 rev.B, aquabeam robotic system ifu, us, english was reviewed.8.30 sterile: treatment a.To begin the aquablation treatment, step on the foot pedal and gently support the beige braided tubing extending from the back of the aquabeam handpiece.Caution (for system models other than ab2000c): failure to support the beige braided tubing may result in a system fault or insufficient cutting efficacy.A.During the aquablation treatment, use [-] indicator on the motorpack to decrease power/resection depth (if needed) and use [+] to increase back to planned power.Submission of this report does not constitute an admission that the manufacturer's product caused or contributed to the event.

Brand Name
AQUABEAM ROBOTIC SYSTEM
Common Device Name
FLUID JET REMOVAL SYSTEM
Manufacturer (Section D)
PROCEPT BIOROBOTICS CORPORATION
150 baytech dr
san jose CA 95134
Manufacturer (Section G)
PROCEPT BIOROBOTICS CORPORATION
150 baytech dr
san jose CA 95134
Manufacturer Contact
doria esquivel
150 baytech dr
san jose, CA 95134
6502327291
MDR Report Key21646375
Report Number3012977056-2025-00099
Device Sequence Number7694824
Product Code PZP
UDI-Device Identifier00850055427037
UDI-Public0100850055427037172608311024C02544
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
DEN170024
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAB2000
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/28/2025
Supplement Date Received by Manufacturer04/21/2025
Initial Report FDA Received Date03/19/2025
Supplement Report FDA Received Date05/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexMale